MAUDE Adverse Event Report: ESTABLISHMENT LABS MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID; MOTIVA IMPLANTS

ESTABLISHMENT LABS MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID; MOTIVA IMPLANTS
Catalog Number ERSM-290Q
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The most common overall indication for reoperation is capsular contracture (handel, 2006).Breast prostheses are no different from any foreign material implanted into the human body in the sense of triggering a protective immune reaction from the host.This ¿foreign body response¿ (fbr) is universal and ideally removes or otherwise surrounds the ¿irritant material¿ with fibrous tissue to prevent unwanted immune sequelae.A capsule around a breast implant is, therefore, a necessary mechanism of body defense, but if excessive it can lead to pain and deformity of the breast (steiert, et al., 2013).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: ¿capsular contracture occurs when the capsule tightens and squeezes the implant.This can cause the implant to turn rigid (from slightly firm to quite hard) and the firmest ones can cause varying degrees of discomfort, pain, and palpability.In addition to the firmness, capsular contracture can result in a deformed breast, visible surface wrinkling and/or displacement of the implant.Detection of breast cancer by mammography may also be a more difficult.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.Capsular contracture is a risk factor for implant rupture, and it is the most common reason for reoperation in augmentation and reconstruction patients.Patients should also be advised that additional surgery might be needed in cases where pain and/or firmness are severe (baker grades iii or iv) and that capsular contracture may happen again after additional surgeries."correction of capsular contracture may require surgical removal or release of the capsule, or removal and possible replacement of the implant itself¿.In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.
 
Event or Problem Description
A patient presented capsular contracture baker grade iv in both breasts.No patient demographics, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Event or Problem Description
Taiwan.A patient presented capsular contracture baker grade iv in both breasts.No patient demographics, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information were made, and the investigation remains was completed.
 
Additional Manufacturer Narrative
¿ a clinical evaluation of the report and evidence provided was executed and a capsular contracture baker grade iv was confirmed.A complete review of the dhr for lot 23033210/23040122 was carried out, no deviation was found in the manufacturing process.Additionally, the review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.¿ potential factors unrelated to the design or manufacture of the device that may lead to capsular contracture, include but are not limited to: (1) patient undergoing revision surgery.(2) previous infection, hematoma and/or seroma.(3) patient has previous history of capsular contracture.(4) surgical factors.¿ as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.¿ establishment labs will continue to monitor for similar complaints/trends.

Brand Name
MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS
coyol free zone, building b25
alajuela CA
CS 
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
125 east de la guerra street
santa barbara
Manufacturer Contact
susana hidalgo
coyol free zone, building b25
alajuela, CA 
CS  
8003554164
MDR Report Key20836385
Report Number3012883202-2024-00174
Device Sequence Number8585206
Product Code FTR
UDI-Device Identifier07445161012005
UDI-Public(01)07445161012005(11)230411(17)280411
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberERSM-290Q
Device Lot Number23040122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown